Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2016, 8:17 PM CDT for Dade County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 23, 2016, 8:41 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dade County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4019 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
148 WUUS53 KSGF 240117 SVRSGF MOC057-240200- /O.NEW.KSGF.SV.W.0102.160624T0117Z-160624T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 PM CDT THU JUN 23 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DADE COUNTY IN SOUTHWESTERN MISSOURI... * UNTIL 900 PM CDT * AT 817 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN CITY... OR 11 MILES WEST OF GREENFIELD...MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... STOCKTON LAKE... GREENFIELD... LOCKWOOD... SOUTH GREENFIELD... MEINERT... NEOLA... PENNSBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3730 9408 3747 9407 3754 9379 3729 9377 TIME...MOT...LOC 0117Z 259DEG 7KT 3736 9403 HAIL...<.75IN WIND...60MPH $$ BURCHFIELD
1 follow-up statement
743
WWUS53 KSGF 240141
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT THU JUN 23 2016
MOC057-240151-
/O.CAN.KSGF.SV.W.0102.000000T0000Z-160624T0200Z/
DADE MO-
841 PM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DADE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3730 9408 3747 9407 3754 9379 3729 9377
TIME...MOT...LOC 0139Z 259DEG 7KT 3737 9397
$$
BURCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:04 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 6:04 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
604 PM CDT THU JUN 23 2016
.SHORT TERM...(This evening through Friday)
Issued at 251 PM CDT Thu Jun 23 2016
In the near term the main concern is thunderstorm development. A
sfc wind shift/weak cold front has moved south into southeast KS
and southern MO while a weak upper level vort/mcv is tracking
slowly east into southeast KS. While some high resolution models
have been too aggressively breaking out storms, the general
consensus still seems to look good to develop scattered storms
late this afternoon in the convergence of the frontal zone.
MLCAPEs of around 3000 j/kg should support robust updrafts into
this evening. Vertical shear of 15-20kt will support pulse storms
and some multicell clusters with damaging straight line winds and
one inch hail the main expected hazards.
A severe tstm watch has been issued for our se KS counties where
lift is expected to be somewhat enhanced by the approaching
mcv/vort max.
The convection with the remnant vort max will continue to some
degree into the overnight hours and into Fri. Will have to watch
for the potential for localized flash flooding as the vort max
moves in with higher moisture content/precipitable water values.
No plans for any further heat advisories with clouds and ongoing
rain/tstms expected for many areas on Fri.
.LONG TERM...(Friday Night through Thursday)
Issued at 251 PM CDT Thu Jun 23 2016
Rising mid level heights and very warm sfc temperatures are
expected Saturday with mainly diurnally driven pulse storms still
possible but with more limited coverage. The tail and of a
vigorous shortwave moving across the north central tier of the
U.S. and southern Canada will force another front south, reaching
IA/nw MO/KS by early Sunday. This front looks to stall and weaken
Sunday so it looks like organized convection will stay off to our
north with fairly warm midlevel temperatures remaining in place
over our area. Still we will have some limited possibility for
isolated convection.
The overall pattern is still expected to transition over the CONUS
next week with an upper ridge retrograding/building out west
allowing gradually cooler sfc air to move into our area. With a
sfc front expected off to our southwest and south, we may see
mesoscale convective complexes occasionally move from the Plains
into the Ozarks region, particularly Wed/Thu as impulses ride
southeast on the east side of the upper ridge. Will maintain rain
chances for much of this period with cooler temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 559 PM CDT Thu Jun 23 2016
An mcv over KS and a surface front across the CWA were sparking
some afternoon/early evening convection across the area. Will
likley see this continue as the mcv tracks east into the area. For
now will go with vcts wording for the TAFS for the first several
hours this evening at SGF/JLN. May have to increase probability if
convection associated with mcv out west holds together during the
evening. Will go with VFR conditions, but if a thunderstorm does
occur onsite, will drop briefly into MVFR/IFR.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 9 PM CDT this evening for MOZ088-093-095>098-
101>106.
KS...Heat Advisory until 9 PM CDT this evening for KSZ101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jun 23, 7:16 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 716 PM CDT THU JUN 23 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 716 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 105 WILL REMAIN POSSIBLE EARLY THIS EVENING ACROSS FAR WESTERN AND SOUTHERN MISSOURI. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING AS AN UPPER LEVEL DISTURBANCE PUSHES THROUGH. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR INTO NEXT WEEK. AFTERNOON HEAT INDEX VALUES REACHING UP TO AROUND 100 DEGREES WILL BE POSSIBLE ON A DAILY BASIS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 23, 7:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 4 E BATTLEFIELD 37.11N 93.30W
06/23/2016 GREENE MO NWS EMPLOYEE
TREE DOWN IN YARD.
&&
AFOSCATOLocal storm report, Jun 23, 7:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 5 ENE ENGLEVALE 37.62N 94.65W
06/23/2016 CRAWFORD KS FIRE DEPT/RESCUE
CARPORT IN ROADWAY NEAR 852 N 250TH NEAR ARCADIA.
&&
AFOSCATOSpecial weather statement, Jun 23, 7:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 PM CDT THU JUN 23 2016 MOZ090-240115- GREENE MO- 734 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 815 PM CDT... AT 734 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLEFIELD...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... NORTHWESTERN SPRINGFIELD... REPUBLIC... BATTLEFIELD... WILLARD... BROOKLINE... CAVE SPRINGS... GLIDEWELL... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 68...AND BETWEEN MILE MARKERS 70 AND 76. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN MISSOURI. LAT...LON 3713 9334 3715 9352 3736 9349 3731 9327 TIME...MOT...LOC 0034Z 191DEG 8KT 3720 9340 WISE
Local storm report, Jun 23, 7:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 SSW ROGERSVILLE 37.07N 93.08W
06/23/2016 CHRISTIAN MO AMATEUR RADIO
SEVERAL TREES DOWN APPRX 2 FT IN DIAMETER NEAR REED RD
AND 125 NEAR SPARTA.
&&
AFOSCATOLocal storm report, Jun 23, 7:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 1 SW FRONTENAC 37.45N 94.70W
06/23/2016 CRAWFORD KS FIRE DEPT/RESCUE
SEVERAL INCHES OF WATER OVER ROADWAY NEAR FRONTENAC. NEAR
CATALINA AND KENNEDY A STALLED VEHICLE DUE TO FLOODING.
&&
AFOSCATOLocal storm report, Jun 23, 8:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 NNE BATTLEFIELD 37.14N 93.36W
06/23/2016 GREENE MO PUBLIC
TREE DOWN NEAR SW SPRINGFIELD.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:04 PM CDT | Special Weather Statement | SGF | Webster | 41 min |
| Jun 23, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 41 min |
| Jun 23, 7:13 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 23, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 35 min |
| Jun 23, 7:34 PM CDT | Special Weather Statement | SGF | Greene | 41 min |
| Jun 23, 7:41 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 4 hr |
| Jun 23, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| Jun 23, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 52 min |
| Jun 23, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 30 min |
| Jun 23, 9:02 PM CDT | Special Weather Statement | SGF | Dallas, Laclede | 43 min |
| Jun 23, 9:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 36 min |
| Jun 23, 9:18 PM CDT | Areal Flood Advisory | SGF | Greene, Polk | 6 hr |
| Jun 23, 9:32 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Jun 23, 9:53 PM CDT | Special Weather Statement | SGF | Howell, Texas | 52 min |
| Jun 23, 10:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 23, 10:28 PM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jun 24, 2:45 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.